Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 27, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 14, 2011, 10:13 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2011, 10:13 AM CST (16:13 UTC)
- Expired
- Dec 14, 2011, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS74 KCRP 141613 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1013 AM CST WED DEC 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 4PM CST THIS AFTERNOON... STRONG SOUTHEAST WINDS WILL DEVELOP TODAY AS LOW PRESSURE STRENGTHENS ACROSS NORTH TEXAS. WINDS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. TXZ242>244-142200- /O.NEW.KCRP.WI.Y.0027.111214T1613Z-111214T2200Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1013 AM CST WED DEC 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING...WIND ADVISORY CONDITIONS ARE EXPECTED BETWEEN 10AM AND 4PM THIS AFTERNOON.| * WINDS...EXPECT SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH...DIMINISHING TO 15 TO 25 MPH BY LATE AFTERNOON. * IMPACTS...THE STRONG WINDS COULD AFFECT HIGH PROFILE VEHICLES ON EAST TO WEST BOUND ROADWAYS AS WELL AS UNSUPPORTED WALLS AT CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 5:37 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 14, 5:37 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CST WED DEC 14 2011
.DISCUSSION...UPDATE FOR 12Z AVIATION BELOW.
&&
.AVIATION...MVFR CIGS THROUGH THE MORNING HOURS ACROSS MUCH OF
SOUTH TEXAS...WITH EVEN SOME ISOLATED LOCATIONS NEAR VCT TEMPO
IFR. MVFR VSBLTYS IN BR ALSO WILL OCCUR THROUGH THE MORNING ALONG
THE COAST. ISOLATED STREAMER SHOWERS PRIMARILY ALONG AND NE OF A
RKP-BEA LINE THROUGH THE MORNING...SHIFTING INLAND IN THE AFTERNOON.
CIGS WILL BECOME VFR AFTER 18Z FOR MOST INLAND LOCATIONS. EXCEPTION
MAY BE A CORRIDOR FROM RKP-VCT WHERE CIGS REMAIN MVFR THROUGH THE
AFTERNOON. IFR TO LIFR CONDITIONS IN LOW CIGS AND FG EXPECTED LATE
TONIGHT. THIS MORNING A 40 KT SOUTHERLY LOW LEVEL JET WAS OBSERVED
JUST OFF THE SURFACE...AND A MENTION OF LLWS IS INCLUDED IN CENTRAL
AND EASTERN TAF SITES. WINDS SHOULD RESPOND AT SURFACE AFTER
16Z...BECOMING GUSTY FROM THE SSE 20-30 KTS AT MANY LOCATIONS AWAY
FROM THE IMMEDIATE COASTLINE.
&&
.PREV DISCUSSION... /ISSUED 408 AM CST WED DEC 14 2011/
SHORT TERM (TODAY THROUGH THURSDAY)...STRONG AND WARM SOUTHERLY
FLOW TODAY ACROSS SOUTH TEXAS AHEAD OF UPPER LEVEL TROUGH ACROSS
THE SOUTHWEST U.S. THIS MORNING. THE GRADIENT WILL WEAKEN LATER IN
THE AFTERNOON AS A WEAK PRE-FRONTAL TROUGH WORKS INTO THE FAR
WESTERN CWA. OTHERWISE...ISOLATED TO WIDELY SCATTERED STREAMER
SHOWERS CURRENTLY ONGOING ACROSS THE COASTAL PLAINS AND MARINE
ZONES...AND PATCHY TO AREAS OF LIGHT RAIN...ACROSS THE WESTERN
BRUSH COUNTRY WILL CONTINUE THROUGH THE MORNING HOURS. MODELS
INDICATED SOME NEGATIVE LOW LEVEL THETA-E ADVECTION ACROSS THE
COASTAL COUNTIES THIS AFTERNOON...SO ISOLATED SHOWERS SHOULD WORK
INLAND AND FOCUS MORE ACROSS THE BRUSH COUNTRY IN THE AFTERNOON.
MOST OF THE PRECIP SHOULD REMAIN LOW TOPPED SHOWERS GIVEN THE WEAK
CAP IN PLACE JUST BENEATH 700MB...BUT GIVEN TEMPERATURES IN THE
LOW TO MID 80S INLAND TODAY COULD BE ONE OR TWO DEEPER CONVECTIVE
CELLS THAT PRODUCE THUNDER.
TONIGHT WINDS WEAKEN CONSIDERABLY AHEAD OF THE COLD FRONT. COULD
INITIALLY SEE SOME SEA FOG ADVECTED INLAND...AND THEN AREAS TO
WIDESPREAD FOG DEVELOP ACROSS THE EASTERN HALF OF THE CWA OVERNIGHT.
THE COLD FRONT MOVES INTO THE I-35 CORRIDOR IN THE MORNING AND THE
SLOWLY WEST INTO THE CENTRAL/WESTERN BRUSH COUNTRY IN THE AFTERNOON.
BEST FOCUS FOR PRECIP THURSDAY WILL BE INLAND NEAR THE SLOW MOVING
COLD FRONT.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...FORECAST MODELS IN
GOOD AGREEMENT THAT THE FRONT WILL CONTINUE TO SLOWLY SAG TOWARD THE
COAST LATE THURSDAY INTO EARLY FRIDAY. THIS BOUNDARY...ALONG WITH
ABUNDANT LOW TO MID LEVEL MOISTURE WILL ALLOW FOR SCATTERED SHOWERS
ACROSS THE REGION ON THURSDAY NIGHT. AN OVERRUNNING PATTERN WILL
THEN SET UP ACROSS THE REGION ON FRIDAY...ALONG WITH SOME
INDICATIONS THAT A COASTAL TROUGH MAY DEVELOP OFF THE TEXAS COAST AS
WELL. THIS WOULD GIVE WAY TO LIGHT RAIN ACROSS MUCH OF THE REGION
THROUGH SATURDAY. GIVEN THE CLOUD COVER...RAIN CHANCES AND SHALLOW
COOL AIRMASS IN PLACE...WILL KEEP TEMPERATURES FROM WARMING MUCH ON
FRIDAY AND SATURDAY. THE MIDLEVELS DRY A BIT...ESPECIALLY OUT
WEST...AS 85H WINDS TURN SOUTH THEN SOUTHWEST AHEAD OF A STRONGER
UPPER LEVEL TROUGH THAT WILL DIG INTO NORTHERN MEXICO AND THE FOUR
CORNERS REGION LATE IN THE WEEKEND. WITH THIS...HAVE TRIMMED RAIN
CHANCES ON SUNDAY. THIS SYSTEM IS THEN FORECAST TO EJECT
NORTHEASTWARD AND PUSH A FRONT THROUGH THE REGION MONDAY MORNING.
RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
FRONT THEN QUICKLY END AS THE FRONT CLEARS THE REGION BY MONDAY
AFTERNOON. DRIER AND COOLER AIR WILL FILTER INTO THE REGION IN WAKE
OF THE FRONTAL PASSAGE TUESDAY AND WEDNESDAY. DRY CONDITIONS WITH
TEMPERATURES CLOSER TO SEASONAL AVERAGES CAN BE EXPECTED TOWARD THE
END OF THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 81 65 78 55 63 / 20 10 30 50 50
VICTORIA 78 65 77 51 63 / 30 10 40 50 50
LAREDO 83 66 73 53 58 / 10 20 30 30 30
ALICE 84 64 78 53 62 / 20 10 50 50 50
ROCKPORT 76 65 74 54 62 / 20 10 20 50 50
COTULLA 81 65 71 50 58 / 30 20 50 40 30
KINGSVILLE 84 64 79 54 63 / 20 10 30 50 50
NAVY CORPUS 78 65 74 56 63 / 20 10 20 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
JR/76...SHORT TERM/AVIATIONHazardous weather outlook, Dec 14, 5:51 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 551 AM CST WED DEC 14 2011 TXZ229>234-239>247-151200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 551 AM CST WED DEC 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG REDUCING VISIBILITIES TO 1/4 MILE WILL BE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING ACROSS THE COASTAL BEND AND EASTERN BRUSH COUNTRY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-151200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 551 AM CST WED DEC 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE MIDDLE TEXAS GULF WATERS THROUGH NOON. SOUTHEAST WINDS WILL BE AROUND 20 KNOTS THIS MORNING WITH SEAS 6 TO 7 FEET. WINDS WILL DECREASE TO 15 TO 20 KNOTS AND SEAS 5 TO 6 FEET MIDDAY. AREAS OF DENSE SEA FOG WILL BE POSSIBLE TONIGHT INTO THURSDAY MORNING ACROSS THE BAYS AND NEARSHORE WATERS...REDUCING VISIBILITIES TO 1 MILES OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/RG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:15 PM CST | Small Craft Advisory | CRP | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.